MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Confusion/ Disorientation (2553); Convulsion/Seizure (4406)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report regarding an allergy to the navien catheter.The patient was undergoing stent concomitant coil embolization in the left ica.It was noted the patient's vessel tortuosity was moderate.It was reported that navien 6fr, phenom17 x 2, and scepter c 4mm x 10mm were used during stent concomitant coil embolization for left internal carotid artery-posterior communicating artery bifurcation aneurysm.In addition, a headway21 was inserted from the ipsilateral side for stenting, and the procedure was successfully completed with stent coil, but later an allergy was developed.There were seizures and visual hallucinations.No inflammation.There was a request for an investigation because the catheter's hydrophilic coating might have had an effect.The preparation of the device followed the instructions in the package insert.The catheter was flushed as indicated in the instructions for use (ifu).Ancillary devices include a headway21, phenom17 x 2, and scepter c 4mm x 10mm.
 
Additional Manufacturer Narrative
Healthcare professional information not available due to privacy laws.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient exhibited symptoms of convulsions and visual hallucinations which is leading them to think its a allergic reactions the hydrophilic coating.There were no device issues with the navien or phenom catheters during use.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there was no additional treatment or prolongation of hospitalization.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the procedure was successfully completed with stent coil, but later an allergy was dev eloped.There were seizures and visual hallucinations.No inflammation.There was a request for an investigation because the catheter's hydrophilic coating might have had an effect.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15886955
Report Number2029214-2022-02019
Device Sequence Number5099904
Product Code DQY
UDI-Device Identifier00847536000032
UDI-Public00847536000032
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB342821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer12/01/2022
01/05/2023
01/13/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date12/15/2022
01/12/2023
01/17/2023
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale